Spacing out while driving

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momof2spuds
New Member


Date Joined Apr 2007
Total Posts : 1
   Posted 4/25/2007 9:08 AM (GMT -6)   
Hello all, new here...
 
I've been on Topamax for 5 or 6 months now at 100 mg 2nd go at it. I know people either love it or hate it. I have the typical side effects soda's taste flat (miss my diet coke so bad) tingly fingers and toes, my memory is better now that I'm all titrated up I make sure I keep lists everywhere but it isn't as bad as it was the 1st time I tried to take Topa. Overall though the headaches are much much better and I feel that the side effects are worth not having to live under my blanket all day.
 
So anywhoo it's getting about time for my monthly migraine I can't seem to avoid at least that one even with the Topa. On the way to work this morning I spaced out and drove right past the turn in for the office so at  first I didn't think anything bad because I've been known to do things like that if I'm listening to music or something but I pulled into another parking lot and drove through it. There is a small road between the parking lot I was in and the one for my office and I guess I spaced out again because before I knew it I was in the road driving across it....I don't know how I even wound up there I still thought I was in the parking lot I didn't stop to check for traffic or anything thank god there wasn't any. So I'm a little worried about this.
 
I don't think this is related to my Topamax because about 2 years ago before I was on Topamax I spaced out and drove through a major intersection in town and almost got in a wreck at the time I wasn't sure if I was tired or if it was related to the headache. Now that I've done something stupid twice I'm worried. I'd hate to get in a wreck and have my kids in the car with me all because of these stupid migraines.
 
Anyone else have things like this?

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 4/26/2007 2:41 PM (GMT -6)   
Hi momo2spuds,

Welcome to Healing Well. I am on Topamax too but have only got up to 75mg per day as the lack of concentration that occurs from time to time does not need to get any worse for me!!! So I am reluctant to increase the dose any further!!!

I am used to driving long distance but am reluctant to do so now as a recent experience similar to yours has put me off! I have put this down to the inability to focus my concentration sometimes due to the Topamax!!!

I have not stopped driving altogether, but am careful not to drive now when I am tired as my concentration levels are now not controllable!!!

I will be speaking to my Headache Specialist about changing this med next time I see him in the summer!!!

take care

Ann
Co-Moderator of the Migraine/Headache Forum


holmesla
Regular Member


Date Joined Jan 2007
Total Posts : 196
   Posted 4/27/2007 9:49 AM (GMT -6)   
I have gone through similar instances where I knew exactly how to get to the doctor's office or other places, but I had to sit there for a couple minutes to try and concentrate really hard about which way to turn. I have been on topamax (100mg) for about 3 months now and my concentration levels are much better now. Hopefully yours will get better. Every now and then I get confused, but not nearly as bad. Sometimes I even forget things I say, but I haven't had problems with driving recently, thank goodness!

Kassidy
New Member


Date Joined Jun 2007
Total Posts : 6
   Posted 6/7/2007 6:38 PM (GMT -6)   
I have had a couple bad experiences which I blamed on Topomax. Once I was driving through my small town and then all of a sudden didn't know where I was, as if I'd missed a period of time. My memory has been terrible, but I can handle that. The worst was when I thought my husband had told me an acquaintance had died, and I mentioned it to someone else who should have known. I had imagined or hallucinated or dreamed the whole thing. In any case, I've limited my Topomax to !00mg a night and now only seem to have the short term memory problems. Kassidy

Santos61198
New Member


Date Joined Jun 2007
Total Posts : 6
   Posted 6/18/2007 10:45 AM (GMT -6)   
I SO know what you're saying!!

I was diagnosed with migraines last August, and now have daily transformed migraines. I've been on Dopamax for about 7-8 months, slowly increasing now up to 100mg (same here, soda's nasty, tingling in fingers, toes, and heels, feeling really stupid, etc).

I often forget I'm driving! If I miss a turn, I blame my hubby who's in the PASSENGER SEAT!!!!

Dopamax has done wonders to make me feel downright stupid.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, August 17, 2017 5:37 AM (GMT -6)
There are a total of 2,856,443 posts in 313,407 threads.
View Active Threads


Who's Online
This forum has 155061 registered members. Please welcome our newest member, soldio91.
344 Guest(s), 10 Registered Member(s) are currently online.  Details
PeetyPeet, dacarte3, physedgirl09, Denver1, NiceCupOfTea, Mrbaseball220, JasonSinis, ks1905, BDMX2, Frostypro


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer